On-line catalogue and orders (secure paiement, VISA or MASTERCARD only)

Journals available by subscription

Annales scientifiques de l'ENS

Astérisque

Bulletin de la SMF

Mémoires de la SMF

Revue d'Histoire des Mathématiques

Gazette des Mathématiciens

Books

Astérisque

Cours Spécialisés

Documents Mathématiques

Mémoires de la SMF

Panoramas et Synthèses

Séminaires et Congrès

Jean Morlet Chair Series

SMF/AMS Texts and Monographs

La Série T

Volumes "Journée Annuelle"

Other Books

Donald E. Knuth - French translations

Nicolas Bourbaki's seminar new edition

Jean Leray's scientific works new edition

Revue de l'Institut Elie Cartan

Electronic Editions

Annales scientifiques de l'ENS

Bulletin de la SMF

Revue d'Histoire des Mathématiques

Séminaires et Congrès

More information / Subscription

Publications for a general public

L'explosion des mathématiques (smf.emath.fr)

Mathématiques L'explosion continue (smf.emath.fr)

Zoom sur les métiers des maths (smf.emath.fr)

Zoom sur les métiers des mathématiques et de l'informatique (smf.emath.fr)

Où en sont les mathématiques ?

La Série T

For the authors

Submission of manuscripts

Formats and documentation

More info

Electronic distribution list (smf.emath.fr)

Information for bookselers and subscription agencies (smf.emath.fr)

Publications de la SMF
fr en
Your IP number: 54.144.84.155
Access to elec. publ.: SémCong

Astérisque

Presentation of the publication

Titles

Last Titles

Editorial staff committee / Secretary

Year:
Number:

Search


Catalogue & orders

Astérisque - Titles - 322 (2008) 207-224

Titles < 2008 < 322

Géométrie différentielle, physique mathématique, mathématiques et société (II)
Volume en l'honneur de Jean Pierre Bourguignon

Oussama Hijazi (éditeur)
Astérisque 322 (2008), xvi+256 pages
Buy the book
Presentation, Summary

On the number of minimal surfaces with a given boundary
David Hoffman, Brian White
Astérisque 322 (2008), 207-224

Résumé :
Sur le nombre de surfaces minimales avec une frontière donnée
Nous démontrons des résultats qui nous permettent de compter, modulo 2, le nombre de surfaces minimales plongées d'un type topologique donné, borné par une courbe N, où N est une 3-variété convexe faiblement moyenne munie d'une frontière lisse par morceaux. Ces résultats sont étendus aux courbes et aux surfaces minimales à symétries préscrites. Les théorèmes de parité sont utilisés de manière essentielle pour prouver l'existence d'hélicoïdes de genre imbriqué g dans ^2R, et nous donnons un aperçu de cette application.

Mots-clefs : Surface minimale proprement plongée, problème de Plateau, théorie du dégré, hélicoïdes

Abstract:
We prove results allowing us to count, mod 2, the number of embedded minimal surfaces of a specified topological type bounded by a curve N, where N is a weakly mean convex 3-manifold with piecewise smooth boundary. These results are extended to curves and minimal surfaces with prescribed symmetries. The parity theorems are used in an essential manner to prove the existence of embedded genus-g helicoids in ^2R, and we give an outline of this application.

Keywords: Properly embedded minimal surface, Plateau problem, degree theory, helicoid

Class. math. : 53A10; 49Q05, 58E12


ISSN : 0303-1179
Publié avec le concours de : Centre National de la Recherche Scientifique

Bibliographie:

1
Hoffman, David and White, Brian
Genus-one helicoids from a variational ponit of view
Comment. Math. Helv. 83 (2008) 767–813
Math Reviews MR2442963
2
Hoffman, David and White, Brian
The geometry of genus-one helicoids
to appear in Comment. Math. Helv
3
Hoffman, David and White, Brian
Helicoid-like minimal surfaces of arbitrary genus in S^2R
in preparation
4
Tromba, Anthony Joseph
Degree theory on oriented infinite-dimensional varieties and the Morse number of minimal surfaces spanning a curve in <b>R</b>n
Manuscripta Math. 48 (1984) 139–161
Math Reviews MR753728
5
Tomi, Friedrich and Tromba, Anthony Joseph
Extreme curves bound embedded minimal surfaces of the type of the disc
Math. Z. 158 (1978) 137–145
Math Reviews MR486522
Zentralblatt 353.53032
6
White, Brian
Curvature estimates and compactness theorems in 3-manifolds for surfaces that are stationary for parametric elliptic functionals
Invent. Math. 88 (1987) 243–256
Math Reviews MR880951
Zentralblatt 615.53044
7
White, Brian
The space of m-dimensional surfaces that are stationary for a parametric elliptic functional
Indiana Univ. Math. J. 36 (1987) 567–602
Math Reviews MR905611
Zentralblatt 770.58005
8
White, Brian
New applications of mapping degrees to minimal surface theory
J. Differential Geom. 29 (1989) 143–162
Math Reviews MR978083
Zentralblatt 638.58005
9
White, Brian
Which ambient spaces admit isoperimetric inequalities for submanifolds?
(2008) to appear in J. Differential Geometry